• question-icon

    Have twitching fingers, legs with pins and needles in hands and feet. Suggest?

default
Posted on Sat, 5 Oct 2013 in Brain and Spine
Question: I have been very stressed with a high pressured job/family relationships the last three months. On Aug. 17, it started with pinkie finger moving by itself when at rest. (I am a writer and do work at a computer all day. )Then it went to slight twitches throughout body, mainly legs, and now pins and needles in hands and feet at times. Sometimes numbness in feet. Of course, worried about MS/ALS. Symptoms are worse at night.
doctor
Answered by Dr. K. Naga Ravi Prasad 2 hours later
Brief Answer:
All your symptoms could be stress related.

Detailed Answer:
Hi, thanks for writing to XXXXXXX

This is just to let you know that the commonest cause of muscle twitches & tingling sensation is STRESS or ANXIETY followed by intake of too much caffine, Poor diet, due to certain medications.

I strongly believe that Stress is the causative agent for all your symptoms.

I also assure you that neither you have symptoms of lateral sclerosis (ALS) .

For your information, I am providing you the commonest symptoms of the two conditions MS & ALS, which you are worried about -

Multiple sclerosis symptoms may include:
• Numbness or weakness in one or more limbs
• Partial or complete loss of central vision, usually in one eye, often with pain during eye movement (optic neuritis)
Double vision or blurring of vision
• Tingling or pain in parts of your body
• Electric-shock sensations that occur with certain head movements
• Tremor, lack of coordination or unsteady gait
• Slurred speech
• Fatigue
• Dizziness

Signs and symptoms of ALS include:
• Difficulty lifting the front part of your foot and toes (footdrop)
• Weakness in your leg, feet or ankles
• Hand weakness or clumsiness
• Slurring of speech or trouble swallowing
Muscle cramps and twitching in your arms, shoulders and tongue

Few self care management strategies to reduce stress includes -
* Meditation and Yoga practice
* Changing your attitude and becoming optimistic
* Keeping your mind sharp and focussed by taking the stress as a challenge rather than a threat
* Indulge in hobbies in which you are interested like gardening, drawing, painting etc which are supposed to be great stress busters
* Regular exercise is also a good stress reliever as it releases endorphins which increases your feelings of overall well being
* You should learn the art of making supportive friendships and expand your social circle so that you will have someone to lean on when stressed.
* Getting enough sleep is very important as it will have impact on both physical and mental well being. Uninterrupted sleep of atleast 6 hours is mandatory.
* Maintaining proper nutrition is also very important as poor dietary habits make you more vulnerable to stress
* Apart from all the above non pharmacological measures, there are few medications which are helpful in relieving your stress for which you have to consult a physician.

Hope I have addressed your query. Happy to help further.

Good day

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. K. Naga Ravi Prasad 51 minutes later
Thanks Dr. XXXXXXX

I do have some of the other symptoms---fatigue and occasional numbness in feet.

ONE major concern for the past 3 months is constant ear ringing, often high-pitched. Is this related in any way to stress?

doctor
Answered by Dr. K. Naga Ravi Prasad 40 minutes later
Brief Answer:
You may need to see a doctor.

Detailed Answer:
Hi, Nice to hear from you.

Fatigue & occasional numbness in feet may be related to stress.

But constant ringing in ears (Tinnitus) is not related to stress and is pathological. This can be most commonly due to outer, middle or inner ear disease. You should consult a doctor if it is bothering you or if it is associated with hearing loss or dizziness.

Hope I have justified your query. Good day
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. K. Naga Ravi Prasad

Orthopaedic Surgeon, Joint Replacement

Practicing since :1996

Answered : 2148 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Numbness

doctor1 MD

I wonder if I have ms here are my symptoms numbness and tingling on the right side of my face, hand , leg and foot. also I sometimes lose control...

doctor1 MD

I am a cricket player. While throwing ball i get jerk in elbow, severe pain in my throwing arm followed by temporary numbness in the whole arm....

doctor1 MD

For the past few days I have had heart palpatations, sore arm, chest pain, and pains in my legs alongside numbness in my arm. Is this just an...

doctor1 MD

Hi, I am Santanu, Male, 32, 84 Kgs. I have a pain in my back that I think is associated with Kidney. Experiencing this for last 6 months, since I...

doctor1 MD

Hi, I am XXXX, I facing some abnormal issues now a days, getting little numbness in my hand fingers and leg foot and fingers. and little swelling...

doctor1 MD

Hello I m 30 yrs Old. i am facing some itching problem in thigh joints and below testicles area. The small amount of skin is also removed some area...

doctor1 MD

I am having a pressure like discomfort to my right lower abdomen it has been there for a while but feels like it is growing seen Dr. said it may be...

Get personalised answers from verified doctor in minutes across 80+ specialties

160 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. K. Naga Ravi Prasad
  • Q - Had ankle reconstruction. Ankle not healing. Having pain. Took Nacro. Help?

  • Q - Diagnosed with Psoriatic Arthritis and Fibromyalgia. Taking...

  • Q - Have two damaged discs in lower back. Can I go for hip replacement?

  • Q - Noticed rashes in joints of legs, hands and chest. Diagnosed early...

  • Q - Suffer restless legs and bad cramps. Take clonazapan. Suggested Quinine....

  • Q - Having pain and muscle tightness in leg. Uncomfortable and cannot walk....

  • Q - Having shoulder pain, elbow and feet pain. What could be causing pain?

  • Q - Have shooting pain in hip and knees. Pain in shoulders and elbow. Suggest?

  • Q - Prescribed Mobizox for pain in knee. This medicine is banned in...

  • Q - Had discectomy-laminectomy. Been on physiotherapy. Difficulty in walking...

backtotop2